TITLE

Reversible Encephalopathy Possibly Associated with Bismuth Subgallate Ingestion

AUTHOR(S)
Burns, Richard; Thomas, D. W.; Barron, V. J.
PUB. DATE
February 1974
SOURCE
British Medical Journal;2/9/1974, Vol. 1 Issue 5901, p220
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
No abstract available.
ACCESSION #
64109537

 

Related Articles

  • Reversible toxicity in poisoning with colloidal bismuth subcitrate. Hudson, Mark; Mowat, N. Ashley G. // BMJ: British Medical Journal (International Edition);7/15/89, Vol. 298 Issue 6692, p159 

    Presents a case report on reversible toxicity in poisoning with colloidal bismuth subcitrate. Effects of toxicity after the ingestion of bismuth subgallate, subcitrate, and subsalicylate; Indications of the absence of bismuth in cerebrospinal fluid; Treatment of overdose with colloidal bismuth.

  • bismuth subgallate.  // Royal Society of Medicine: Medicines;2002, p116 

    The article presents information on bismuth subgallate, a mild astringent agent used in the treatment of hemorrhoids. This drug is administered as suppositories and is regarded as safe in normal topical use.

  • A Case of Reversible Encephalopathy Accompanied by Demyelination Occurring after Ingestion of Sugihiratake Mushrooms. Nomoto, Tatsuya; Seta, Takehiro; Nomura, Koichi; Shikama, Yukihiro; Katagiri, Tadashi; Katsura, Ken-ichiro; Kato, Takeo; Katayama, Yasuo // Journal of Nippon Medical School;2007, Vol. 74 Issue 3, p261 

    Recently, an outbreak of acute encephalopathy associated with Sugihiratake mushroom ingestion has been reported in northern Japan. Patients with chronic kidney diseases are thought to be at risk for severe encephalopathy following Sugihiratake mushroom ingestion in a patient with diabetic...

  • Tripotassium dicitrato bismuthate overdose.  // Reactions Weekly;Apr2015, Vol. 1547 Issue 1, p265 

    The article presents a case study of a 16-year-old girl who developed acute bismuth intoxication with posterior reversible encephalopathy syndrome (PRES), tonsillar ulceration and acute kidney failure after an overdose of tripotassium dicitrato bismuthate.

  • Reversible nephrotoxicity after overdose of colloidal bismuth subcitrate. İşlek, İsmail; Uysal, Serap; Gök, Faysal; Dündaröz, Ruşen; Küçüködük, Şükrü // Pediatric Nephrology;2001, Vol. 16 Issue 6, p510 

    Although toxicity due to acute and chronic use of bismuth salts is well known, nephrotoxicity after ingestion of colloidal bismuth has been reported in few cases so far. Here we report the first case of acute renal failure (ARF) due to colloidal bismuth subcitrate overdosage in childhood. A...

  • SUBGALEAL/SUBAPONEVROTIC HEMORRHAGE: A POTENTIALLY LETHAL CONDITION IN NEWBORNS. Cucerea, Manuela; Simon, Marta; Suciu, Laura; Cioată, Mădălina; Rusneac, Monika // Acta Medica Transilvanica;jun2011, Vol. 16 Issue 2, p209 

    Subgaleal hemorrhage is determined by the rupture of the emissary veins, often associated with traumatic delivery. The blood loss can produce hypovolemic shock, disseminated intravascular coagulation (DIC), severe metabolic acidosis and death. Material and method: This is a case report about a...

  • HEMORAGIA SUBGALEALÄ‚/SUBAPONEVROTICÄ‚ CU PROGNOSTIC LETAL LA NOU-NÄ‚SCUT. Cucerea, Manuela; Simon, Marta; Suciu, Laura; Cioată, Madălină; Rusneac, Monika // Acta Medica Transilvanica;jun2011, Vol. 16 Issue 2, p40 

    Subgaleal hemorrhage is determined by the rupture of the emissary veins, often associated with traumatic delivery. The blood loss can produce hypovolemic shock, disseminated intravascular coagulation (DIC), severe metabolic acidosis and death. Material and method: This is a case report about a...

  • Posterior reversible encephalopathy syndrome in a patient following binge liquorice ingestion. Morgan, Robert; Chou, Sophia H.; Stelfox, Henry Thomas // Journal of Neurology;Sep2011, Vol. 258 Issue 9, p1720 

    A letter to the editor is presented which discusses the case of a 65-year-old woman who was diagnosed with posterior reversible encephalopathy syndrome (PRES) following a blinge liquorice ingestion.

  • Neonatal subgaleal hemorrhage: diagnosis and management. Davis, Deborah J. // CMAJ: Canadian Medical Association Journal;5/15/2001, Vol. 164 Issue 10, p1452 

    Comments on subgaleal hemorrhage, a rare but potentially lethal condition found in newborns. Limited knowledge of many health care workers of the condition; Description of a typical case of subgaleal hemorrhage in a newborn, who suffered from severe encephalopathy; Treatment of the condition.

  • Bismuth absorption and myoclonic encephalopathy during bismuth subsalicylate therapy. Mendelowitz, Paul C.; Hoffman, Robert S.; Weber, Scott; Mendelowitz, P C; Hoffman, R S; Weber, S // Annals of Internal Medicine;1/15/90, Vol. 112 Issue 2, p140 

    Presents a case study on bismuth absorption and myoclonic encephalopathy during bismuth subsalicylate therapy. Nature of bismuth salts and its use in various diarrheal syndromes; Complications and risks involved in bismuth subsalicylate therapy.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics